MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010211
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Unspecified Infection (1930); Peritonitis (2252)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient was implanted with ventrio mesh during a laparoscopic inguinal hernia repair about 15 years ago.It was reported that the mesh became infected due to peritonitis and was removed in may of this year.
 
Additional Manufacturer Narrative
As reported, about 15 years post implant of ventrio mesh, the mesh became infected due to peritonitis and was removed.Based on the information provided, no conclusions can be made as to the degree to which the device may have caused or contributed to the peritonitis and infection that developed 15 years post implant.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Infection is a known inherent risk of the surgery/use of the device and is included as a possible complication in the adverse reaction section of the instructions for use, supplied with the device.The warnings section of ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." note, the date of implant (b)(6) 2009), date of explant and event (b)(6) 2024) are considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20863146
Report Number1213643-2024-00575
Device Sequence Number12962003
Product Code FTL
UDI-Device Identifier00801741016387
UDI-Public(01)00801741016387
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010211
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown